Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 30, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 28, 2002, 5:29 PM CDT for Marion County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2002, 5:29 PM CDT (22:29 UTC)
- Expired
- Apr 28, 2002, 6:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Marion County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 1:15 PM CDT | Tornado Watch | SPC | 5 hr |
| Apr 28, 4:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 282229 SVRMRX TNC115-282315- /NEW.KMRX.SV.W.0047.282229-282315/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 529 PM CDT SUN APR 28 2002 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN EAST TENNESSEE * UNTIL 615 PM CDT * AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTHWEST OF SOUTH PITTSBURG...OR 11 MILES SOUTHEAST OF WINCHESTER...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH PITTSBURG AROUND 545 PM CDT JASPER AROUND 550 PM CDT HALETOWN (GUILD) AROUND 555 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. DAMAGING HAIL UP TO 1 3/4 INCH IN DIAMETER...OR THE SIZE OF GOLFBALLS. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN AND OCCASIONALLY DO DEVELOP RAPIDLY IN SEVERE THUNDERSTORMS. IF THREATENING WEATHER IS OBSERVED...MOVE TO SAFE SHELTER IMMEDIATELY. $$ LAT...LON 3523 8599 3506 8607 3495 8549 3513 8540 TG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:00 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Apr 28, 1:00 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EDT SUN APR 28 2002 A VERY ACTIVE AFTERNOON IS EXPECTED WITH CAPES WELL OVER 2500 AND LIFTED INDICES -4 TO -6 WILL ALLOW SEVERE THUNDERSTORMS TO CONTINUE INTO THE EVENING HOURS. THE COLD FRONT WILL EXIT THE AREA BY MIDNIGHT AS WILL THE THUNDERSTORMS. CLOUDS WILL LINGER TILL AROUND SUNRISE MONDAY WITH CLEARING SKIES. TUESDAY IS SETTING ITSELF UP FOR ANOTHER INTERESTING DAY...STAY TUNED FOR LATER DEVELOPMENTS. IN THE EXTENDED...MOIST AND JUICY WEDNESDAY - FRIDAY MORNING...THEN CLEARING. MODELS APPEAR IN CLOSE AGREEMENT IN HANDLING MUCH OF THE FORECAST PERIOD SO HAVE NOT STRAYED VERY FAR FROM GUIDANCE. .MRX... NC...NONE. TN...NONE. VA...NONE.
In the hours before
Local storm report, Apr 28, 3:32 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
432 PM EDT SUN APR 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM ONEIDA TN 1.75 INCH HAIL
04/28/02 SCOTT HAIL BROKE WINDSHIELDS,
SKYLIGHTS, AND CAUSED MUCH
DAMAGE TO VEHICLES.
REPORTED BY SPOTTERS.
0245 PM KNOX TN 1.00 INCH HAIL
04/28/02 KNOX WEST KNOX COUNTY. REPORTED
BY SPOTTER.
0245 PM COUNTY WIDE TN WIND DAMAGE
04/28/02 ROANE TREES DOWN COUNTY WIDE.
REPORTED BY LAW
ENFORCEMENT.
0320 PM ROCKFORD TN WIND DAMAGE
04/28/02 BLOUNT TREES AND POWER LINES
DOWN. REPORT OF FUNNEL
CLOUD. REPORTED BY SPOTTER.
0255 PM WEST KNOX COUNTY TN 1.25 INCH HAIL
04/28/02 KNOX ALSO FUNNEL CLOUD REPORTED
WEST PART OF COUNTY.
REPORTED BY SPOTTER AND LAW
ENFORCEMENT.
0320 PM 3 WEST JONESVILLE VA 1.75 INCH HAIL
04/28/02 LEE NICKLE AND GOLF BALL SIZED
HAIL AT JONESVILLE AND ROSE
HILL. REPORTED BY SPOTTERS.
0330 PM 5 WEST BEAN STATION TN .75 INCH HAIL
04/28/02 GRAINGER REPORTED BY LAW
ENFORCEMENT.
0325 PM SEVIERVILLE TN 1.00 INCH HAIL
04/28/02 SEVIER WEST OF SEVIERVILLE.
REPORTED BY LAW
ENFORCEMENT.
0345 PM GATLINBURG TN 1.75 INCH HAIL
04/28/02 SEVIER REPORTED BY SPOTTER.
0355 PM MOSHEIM TN 1.00 INCH HAIL
04/28/02 GREENE ALSO REPORTED AT BULLS
GAP. REPORTED BY SPOTTERS.Local storm report, Apr 28, 5:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
612 PM EDT SUN APR 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM COUNTY WIDE TN WIND DAMAGE
04/28/02 ANDERSON A FEW TREES DOWN IN FAR
NORTH PART OF COUNTY AND
ALSO FAR SOUTH. REPORTED BY
LAW ENFORCEMENT.
0345 PM GATE CITY VA WIND DAMAGE
04/28/02 SCOTT TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0326 PM MORRISTOWN TN 1.00 INCH HAIL
04/28/02 HAMBLEN MAINLY IN EASTERN HAMBLEN
COUNTY NEAR FALL CREEK
AREA. REPORTED BY LAW
ENFORCEMENT.
0340 PM STANLEY VALLEY ROAD TN .75 INCH HAIL
04/28/02 HAWKINS REPORTED BY LAW
ENFORCEMENT.
0415 PM BRISTOL TN .75 INCH HAIL
04/28/02 SULLIVAN NEAR SPEEDWAY. REPORTED BY
LAW ENFORCEMENT.
0415 PM BENHAM VA WIND DAMAGE
04/28/02 WASHINGTON TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0410 PM GERMAN CREEK TN 2.75 INCH HAIL
04/28/02 GRAINGER REPORTED BY LAW
ENFORCEMENT.
0420 PM MOSHEIM TN .75 INCH HAIL
04/28/02 GREENE REPORTED BY LAW
ENFORCEMENT.
0415 PM EASTERN PART COUNTY TN 1.75 INCH HAIL
04/28/02 HAMBLEN NEAR CHEROKEE PARK.
REPORTED BY LAW
ENFORCEMENT.
0445 PM MOUNTAIN CITY TN .88 INCH HAIL
04/28/02 JOHNSON ON HIGHWAY 421. REPORTED
BY LAW ENFORCEMENT.
0500 PM SPIVEY TN 1.00 INCH HAIL
04/28/02 UNICOI REPORTED BY LAW
ENFORCEMENT.
0530 PM DAYTON TN WIND DAMAGE
04/28/02 RHEA TREES AND POWER LINES DOWN
NEAR DAYTON. REPORTED BY
LAW ENFORCEMENT.
GMThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:13 AM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 47 min |
| Apr 28, 12:45 PM CDT | Severe Thunderstorm Warning | MRX | Scott | 30 min |
| Apr 28, 1:13 PM CDT | Severe Thunderstorm Warning | MRX | Campbell | 47 min |
| Apr 28, 1:33 PM CDT | Tornado Warning | MRX | Campbell, Union | 42 min |
| Apr 28, 1:38 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Roane | 52 min |
| Apr 28, 1:40 PM CDT | Severe Thunderstorm Warning | MRX | Scott | 35 min |
| Apr 28, 1:54 PM CDT | Tornado Warning | MRX | Blount, Knox | 51 min |
| Apr 28, 1:59 PM CDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger | 46 min |
| Apr 28, 2:19 PM CDT | Tornado Warning | MRX | Sevier | 41 min |
| Apr 28, 2:25 PM CDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins | 50 min |
| Apr 28, 2:45 PM CDT | Severe Thunderstorm Warning | MRX | Sullivan | 45 min |
| Apr 28, 2:54 PM CDT | Severe Thunderstorm Warning | MRX | Grainger | 21 min |
| Apr 28, 3:07 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Jefferson | 38 min |
| Apr 28, 3:21 PM CDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Johnson | 39 min |
| Apr 28, 3:40 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe | 35 min |
| Apr 28, 3:52 PM CDT | Severe Thunderstorm Warning | MRX | Greene, Unicoi, Washington | 23 min |
| Apr 28, 4:06 PM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 39 min |
| Apr 28, 4:30 PM CDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins | 45 min |
| Apr 28, 4:39 PM CDT | Tornado Warning | MRX | Greene, Hawkins | 51 min |
| Apr 28, 4:54 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe | 36 min |
| Apr 28, 4:56 PM CDT | Severe Thunderstorm Warning | MRX | Washington | 34 min |
| Apr 28, 5:12 PM CDT | Severe Thunderstorm Warning | MRX | Carter, Unicoi | 48 min |
| Apr 28, 5:13 PM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 47 min |
| Apr 28, 5:42 PM CDT | Severe Thunderstorm Warning | MRX | McMinn | 33 min |
| Apr 28, 6:04 PM CDT | Severe Thunderstorm Warning | MRX | Monroe | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.